MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the universa soft ureteral stent set was found damaged when tested prior to performing an unspecified procedure.The damage was not described further.The device did not come in contact with the patient.The customer opened a new set of universa soft ureteral stent to complete the procedure.Additional information requested from the customer.
 
Additional Manufacturer Narrative
Investigation summary: a review of the complaint history, device history record, specifications, documentation, drawing, and a visual inspection of the returned device were conducted during the investigation.One used stent, catalog number ush-624-r, was received; positioner was also returned.Tether was not returned with the stent.Proximal coil is torn from the last sideport through the end of the stent coil.The horizontal rip gapped open 1mm.Point of separation has a jagged edge.Distance between last sideport and point of separation is 3mm on one side and 5mm on the opposite side of the torn area.5mm minimum is the required distance of this measurement.This indicates a small piece of material is missing from one side of the coil and was not returned.Width of the proximal coil measured 19mm, specification requirement for coil width is 15-18mm, this coil has been elongated and stretched out of tolerance.Coil was torn during tether removal.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.It is possible to suggest the damage occurred due to the device being mishandled by the user.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.The quality engineering risk assessment for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6716937
Report Number1820334-2017-01714
Device Sequence Number1761326
Product Code FAD
UDI-Device Identifier10827002499734
UDI-Public(01)10827002499734(17)191228(10)NS7550020
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUSH-624-R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1